West Virginia, 2016Damaging Wind in West Virginia, July 15, 2016
July 15, 2016 · NWS PBZ · 1 event in 1 county or zone
Cold front moving across the upper Ohio Valley spawned a few strong to severe thunderstorms. Quarter-sized hail and wind damage to trees was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cold front moving across the upper Ohio Valley spawned a few strong to severe thunderstorms. Quarter-sized hail and wind damage to trees was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 15, 5:55 PM EST, 20 minutes earlier.
Area forecast discussion, Jul 15, 5:55 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
655 PM EDT FRI JUL 15 2016
.SYNOPSIS...
Cooler and drier weather is expected for the weekend before a front
brings showers and thunderstorms Monday and Monday night.
&&
.NEAR TERM /THROUGH SATURDAY/...
Showers and a few thunderstorms are continuing ahead of the cold
front sagging across the area. A couple of the storms have been
strong to severe, with fairly impressive cores aloft, but
coverage and intensity should continue to decrease with time as
instability diurnally decreases. Have updated PoPs to follow
latest trends. The front itself will likely lose steam soon and
stall out in the vicinity of Pittsburgh. Overnight progress may
be slightly better to the west in Ohio, as depicted on the HRRR.
In any case, a good portion of the area should see slightly cooler
overnight temperatures.
Previous discussion for Saturday...
Any chances for thunderstorms should be contained to the PA/WV/MD
ridges Saturday afternoon. Daytime highs will likely be as cool as
they have been over the last week, ranging from the mid 70s to the
mid 80s.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
High pressure will keep the weather quiet Saturday night into
Sunday night, with the next round of precipitation expected to
arrive Monday into Monday night with a cold front. Have continued
likely pops in all locations, although arrival of precipitation
was moved up a slight amount. The development of southwesterly
winds through the period will allow a return to temperatures a
couple degrees above normal.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A chance of thunderstorms will linger in the forecast Tuesday as
the front shifts southeast. Through the rest of the week, surface
high pressure will build as upper ridge dominates much of the
United States. After slightly cooler temperatures Tuesday behind
the front, highs will slowly climb through the week, approaching
90 degrees in many locations by Friday.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
A weak front will advance over the region today with general VFR
persisting as convection coverage should remain isolated given
limited upper support and drier air mixing to the surface. The
increased pressure gradient and mixing will maintain WSW wind
gusts to around 20kt this afternoon.
Passage of the front is not expected to be decisive, and residual
moisture may fuel some fog and stratus throughout the peri-dawn
hours. A low confidence IFR forecast was thus included for more
fog-prone terminals, and those along and south of the expected
frontal position.
.OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...
Restriction potential will return with a Monday cold front.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Jul 15, 1:55 AM EST, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
255 AM EDT FRI JUL 15 2016
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-160700-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
255 AM EDT FRI JUL 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 15, 3:47 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL CALDWELL 39.75N 81.51W
07/15/2016 M0.88 INCH NOBLE OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ1601661
XXLocal storm report, Jul 15, 3:58 PM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
458 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL CALDWELL 39.75N 81.51W
07/15/2016 E1.00 INCH NOBLE OH PUBLIC
REPORTED AT THE PILOT GAS STATION JUST SOUTH OF
CALDWELL
&&
EVENT NUMBER PBZ1601662
TAXSpecial weather statement, Jul 15, 4:09 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 PM EDT FRI JUL 15 2016
OHZ068-069-152200-
MONROE-NOBLE-
509 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MONROE AND SOUTHEASTERN
NOBLE COUNTIES...
AT 509 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF WOODSFIELD...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW MARTINSVILLE...SARDIS...FLY...ANTIOCH...STAFFORD...GRAYSVILLE...
HARRIETTSVILLE...RINARD MILLS...HANNIBAL AND LAINGS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3957 8104 3957 8105 3958 8126 3961 8127
3961 8128 3959 8129 3959 8136 3960 8138
3976 8132 3971 8083 3969 8086 3962 8088
3961 8093 3954 8104
TIME...MOT...LOC 2109Z 283DEG 24KT 3968 8129
TAXLocal storm report, Jul 15, 4:17 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
517 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 1 SE CALDWELL 39.74N 81.50W
07/15/2016 NOBLE OH LAW ENFORCEMENT
TREES DOWN ON ROUTE 564
&&
EVENT NUMBER PBZ1601663
XXLocal storm report, Jul 15, 4:20 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
520 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL CALDWELL 39.75N 81.51W
07/15/2016 E1.00 INCH NOBLE OH PUBLIC
REPORTED AT THE BEST WESTERN ON THE SOUTHERN END OF
CALDWELL
&&
EVENT NUMBER PBZ1601664
TAXSpecial weather statement, Jul 15, 5:35 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
635 PM EDT FRI JUL 15 2016
WVZ012-021-152315-
MARION-WETZEL-
635 PM EDT FRI JUL 15 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WETZEL AND
SOUTHERN MARION COUNTIES...
AT 634 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES EAST OF PINE GROVE TO NEAR
JACKSONBURG. MOVEMENT WAS EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
FAIRMONT...MANNINGTON...PLEASANT VALLEY...BARRACKVILLE...MONONGAH...
FARMINGTON...WORTHINGTON...SMITHFIELD...CURTISVILLE...RACHEL...
CAROLINA...IDAMAY...FOLSOM AND GRANGEVILLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3944 8028 3947 8048 3946 8051 3943 8052
3943 8054 3944 8056 3943 8058 3945 8058
3944 8060 3947 8064 3946 8067 3948 8067
3947 8069 3948 8072 3959 8050 3951 8006
3941 8024
TIME...MOT...LOC 2234Z 280DEG 24KT 3955 8053 3947 8068
TAXThunderstorm Wind, Marion
- When
- July 15, 6:15 PM EST
- Where
- Marion County, 0.31 mi SE of Kingmont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 39.446, -80.177
Local 911 reported trees down near Southpoint, on Hite Ave, and on Pleasant Valley Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 15, 20161 death · 1 event
- Hail and Damaging Winds in North Carolina, July 15, 20161 injured · $206,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Florida, July 15, 2016$253,000 · 50 kt wind · 9 events
- Damaging Winds in North Carolina, July 15, 2016$114,000 · 60 kt wind · 6 events
- Tornadoes and Hail in Colorado, July 15, 2016$33,000 · EF1 · 6 events
- Tornado and Hail in Colorado, July 15, 2016$100,000 · EF0 · 5 events
- Flash Flooding and Damaging Wind in Arkansas, July 15, 2016$80,000 · 52 kt wind · 3 events
- Tornado and Hail in Kansas, July 15, 2016$450 · EF1 · 14 events
- Hail and Damaging Winds in Tennessee, July 15, 2016$40,000 · 1 in hail · 4 events
- Hail and Damaging Winds in South Carolina, July 15, 20161 injured · $30 · 65 kt wind · 24 events
- Flood and Damaging Winds in Rhode Island, July 15, 2016$35,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, July 15, 2016$25,000 · 1.25 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648287.